STEVENS-JOHNSON SYNDROME & TOXIC EPIDERMAL NECROLYSIS-A CASE REPORT
*Deepalakshmi M, Arun K.P, Gloria Sam
Journal Title:World Journal of Pharmacy and Pharmaceutical Sciences
Stevens - Johnson syndrome (SJS) is a potentially rare,deadly skin disease that usually results from a drug reaction. Another form of the disease is called Toxic Epidermal Necrolysis (TEN), and again this usually results from a drug-related reaction. Both forms of the disease can be deadly as well as very painful and distressing. There are many drugs that have been linked to SJS, and these include NSAIDs, Allopurinol, Phenytoin, Carbamazepine, Barbiturates, and Sulfa Antibiotics. Often, Stevens-Johnson syndrome begins with flu-like symptoms, followed by a painful red or purplish rash that spreads and blisters, eventually causing the top layer of your skin to die and shed.
The condition can sometimes although not very often be attributed to a bacterial infection, and in some cases there are unknown causes for the onset of SJS or TEN. However, the most common cause is through drug related reaction.